Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 26, 2006, 9:37 PM PST. It took effect at Dec 27, 2006, 5:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2006, 9:37 PM PST (05:37 UTC)
- In effect from
- Dec 27, 2006, 5:00 AM PST
- Expired
- Dec 27, 2006, 9:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 270537 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 937 PM PST TUE DEC 26 2006 ISSUED BY NATIONAL WEATHER SERVICE MEDFORD OR CAZ001-002-271845- /O.NEW.KEKA.SU.Y.0017.061227T1300Z-061228T0000Z/ REDWOOD COAST-MENDOCINO COAST- 937 PM PST TUE DEC 26 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 4 PM PST WEDNESDAY FOR THE REDWOOD AND MENDOCINO COAST... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM PST WEDNESDAY. WESTERLY SWELLS OF 15 TO 17 FEET WILL ALONG WITH STRONG NORTHWESTERLY WINDS WILL PRODUCE SHORELINE BREAKER HEIGHTS OF 18 TO 21 FEET WEDNESDAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MWJ
3 follow-up statements
000 WHUS46 KEKA 271602 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 802 AM PST WED DEC 27 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 400 PM TODAY... CAZ001-002-280000- /O.CON.KEKA.SU.Y.0017.000000T0000Z-061228T0000Z/ REDWOOD COAST-MENDOCINO COAST- 802 AM PST WED DEC 27 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... LARGE WIND WAVES AND STEEP NORTHWEST SWELL WILL PRODUCE DANGEROUS SURF CONDITIONS TODAY. WALKS ON JETTIES AND THE BEACH WILL BE HAZARDOUS DUE TO STRONG WATER RUN UP AND POWERFUL BREAKING WAVES ONTO BEACH STRUCTURES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ COLBY
000 WHUS46 KEKA 272140 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 140 PM PST WED DEC 27 2006 ...HIGH SURF ADVISORY IN EFFECT THROUGH 9 PM TONIGHT... CAZ001-002-280500- /O.EXT.KEKA.SU.Y.0017.000000T0000Z-061228T0500Z/ REDWOOD COAST-MENDOCINO COAST- 140 PM PST WED DEC 27 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... STEEP NORTHWEST SWELL AND LINGERING WIND SEAS WILL COMBINE TO CREATE DANGEROUS BEACH CONDITIONS THROUGH EARLY THIS EVENING. WALKS ON JETTIES AND THE BEACH WILL BE HAZARDOUS DUE TO STRONG WATER RUN UP AND POWERFUL BREAKING WAVES ONTO BEACH STRUCTURES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ COLBY
000 WHUS46 KEKA 280452 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 PM PST WED DEC 27 2006 CAZ001-002-280600- /O.EXP.KEKA.SU.Y.0017.000000T0000Z-061228T0500Z/ REDWOOD COAST-MENDOCINO COAST- 852 PM PST WED DEC 27 2006 ...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... NORTHWEST SWELL HAS SUBSIDED TO 15 TO 17 FEET ALONG MOST OF THE NORTHERN CALIFORNIA COAST THIS EVENING...AND WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT. THE HIGH SURF ADVISORY WILL THEREFORE NO LONGER BE IN EFFECT AS OF 9 PM. NEVERTHELESS...ALWAYS USE CAUTION WHEN VISITING THE BEACHES ALONG THE NORTH COAST. WAVE HEIGHTS WILL NATURALLY VARY..AND UNEXPECTED LARGER WAVES CAN EASILY SWEEP OVER PREVIOUSLY DRY SECTIONS OF BEACH. IT IS NOT UNCOMMON FOR PEOPLE TO BE INVOLUNTARILY SWEPT INTO THE COLD NORTHERN CALIFORNIA SURF. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 10:00 AM PST, 11 hours 37 minutes earlier.
Area forecast discussion, Dec 26, 10:00 AM PST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1000 AM PST TUE DEC 26 2006 .SYNOPSIS...A STRONG FRONTAL SYSTEM OFFSHORE WILL CONTINUE TO BRING PERIODIC RAIN THROUGH TONIGHT. COLDER AIR ALOFT WILL SPREAD INTO THE REGION TONIGHT THROUGH WEDNESDAY...BRINGING A CHANCE FOR SNOW ABOVE 3000 FEET WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT AND WILL LIKELY WARD RAIN OFF THROUGH THURSDAY NIGHT. && .UPDATE...WE HAVE UPDATED THE FORECAST TO EXTEND THE HIGH SURF ADVISORY FOR THE REDWOOD COAST UNTIL 4 PM AS SWELL UP TO 18 FT CONTINUES TO REACH OUR SHORES. OTHERWISE...THE REST OF THE FORECAST IS ON TRACK AND NO OTHER UPDATES ARE ANTICIPATED. MAB .DISCUSSION...VIGOROUS LOW OFFSHORE WAS MOVING NORTHEAST TOWARDS THE OREGON COAST EARLY THIS MORNING. WINDS HAVE BEEN RAMPING UP OVER THE COASTAL WATERS AND OVER COASTAL HEADLANDS IN RESPONSE TO THE OCCLUDING LOW. STRONG JET AND ASSOCIATED SUBTROPICAL MOISTURE PLUME WAS SLOWLY SAGGING SOUTHEASTWARD ACROSS THE AREA THROUGH THE NIGHT. THE HEAVY RAIN THAT DROVE RIVERS TO NEAR MONITOR STAGE ON THE SMITH RIVER IN DEL NORTE COUNTY...WILL CONTINUE TO SPREAD SOUTHEASTWARD TODAY ACROSS HUMBOLDT AND MENDOCINO COUNTIES. EXPECT THE RAINFALL INTENSITIES AND RATES TO DECREASE IN DEL NORTE COUNTY TODAY. STAGES ON THE SMITH HAVE BEEN FALLING THROUGH THE NIGHT AND AS OF 4AM WAS BELOW MONITOR STAGE AT DR FINE BRIDGE. THE NEXT FOCUS OF CONCERN WILL BE AREAS THAT HAVE ACTUALLY SEEE RAIN FOR THE LAST 24-36 HOURS. MAD RIVER AT ARCATA AND EEL RIVER AT FERNBRIDGE ARE STILL FORECASTED TO APPROACH OR SLIGHTLY EXCEED MONITOR STAGES TONIGHT/EARLY WED. A RIVER STATEMENT WILL LIKELY BE ISSUED LATER THIS MORNING. BEST RAIN RATES STILL LOOK TO BE ACROSS THE EEL BASIN. RAIN HAS BEEN REALLY SLOW TO MATERIALIZE ACROSS SOUTHERN MENDOCINO COUNTY. AS OF 5 AM...UKIAH MUNI ASOS FINALLY REPORTED 0.01 INCH OF RAIN. THATS ALMOST AS MUCH AS 6-12 HRS SLOWER THAN WHAT MODEL FORECASTS INDICATED YESTERDAY. THUS THE FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO WAS CANCELLED. SNOW LEVELS WILL LOWER LATE TONIGHT AND WEDNESDAY MORNING...DOWN TO 3500 TO 4000 FEET. GFS AND ETA WERE IN GOOD AGREEMENT ON BRINGING COLDER AIR...STEEPER LAPSE RATES AND BLUSTERY NORTHWESTERLY FLOW INTO THE FORECAST AREA TONIGHT/EARLY WEDNESDAY. PRECIP AMOUNTS WILL PROBABLY EASE UP IN THE COLDER AIR MASS. PRECIP ESTIMATES STILL WARRANT A SNOW ADVISORY FROM ABOUT 10 PM TUE TO 10 AM WED ABOVE 3500 TO 4000 FEET. RIDGE ALOFT AND OFFSHORE FLOW DEVELOPS WED NIGHT AND THURSDAY AND WE SHOULD SEE A 24-48 HOUR WINDOW OF DRY...BUT COLD WEAX. SOLUTIONS INDICATE ANOTHER SERIES OF RELATIVELY WEAK FRONTAL SYSTEMS MOVING TOWARDS THE COAST FRIDAY THROUGH MONDAY. WITH 500MB HGTS RISING THROUGH SAT OR SUN...BEST PRECIP CHANCES SHOULD BE NORTH COAST ZONES 1 AND 3. TIMING OF EACH EVENT IS STILL UNCERTAIN. AT THIS TIME WILL JUST KEEP A BROAD BRUSH CHANCE OR SLIGHT CHANCE OF RAIN IN EVERY ZONE EVERY DAY FRI THROUGH MON. DJB && .AVIATION...AN INTENSE LOW PRESSURE SYSTEM APPROACHING THE NORTHWEST CALIFORNIA COAST TODAY WILL CONTINUE TO BRING MOIST CONDITIONS ACROSS REGIONAL AIRPORTS TODAY. COASTAL AIRPORTS WILL ALSO EXPERIENCE GUSTY SOUTH SURFACE WINDS TODAY AS THE STORM MOVES TOWARD THE COAST. FLIGHT CONDITIONS WILL FLUCTUATE BETWEEN VFR AND MVFR AS LOWER VSBYS AND CIGS CAN BE EXPECTED IN AREAS OF HEAVIER RAIN. COOLER AIR WILL SPREAD ACROSS THE REGION TONIGHT AS THE STORM MAKES LANDFALL AND PUSHES INLAND...BRINGING LOWER FREEZING LEVELS AND POST FRONTAL SHOWERS. GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AS WINDS ARE EXPECTED TO SHIFT OUT OF THE NORTHWEST. REFER TO OBSERVATIONS...TAFS AND TWEBS FOR LATEST INFORMATION AND UPDATES. EL && .EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING PT ST GEORGE TO PT ARENA OUT 60 NM. HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60 NM. URBAN AND SMALL STREAM FLOOD ADVISORY FOR DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES UNTIL 5 PM. HIGH SURF ADVISORY FOR THE REDWOOD COAST UNTIL 4 PM. WIND ADVISORY FOR THE REDWOOD COAST AND NORTH COAST INTERIOR UNTIL 4 PM. SNOW ADVISORY FOR THE UPPER TRINITY RIVER IN EFFECT FROM 10 PM TUE TO 10 AM WED. && VISIT US WWW.WEATHER.GOV
Hazardous weather outlook, Dec 26, 6:08 PM PST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 608 PM PST TUE DEC 26 2006 CAZ001-271415- REDWOOD COAST- 608 PM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA COAST TONIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH NOON WEDNESDAY. (SEE SFONPWEKA) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. CAZ002-271415- MENDOCINO COAST- 608 PM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA COAST TONIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH NOON WEDNESDAY. (SEE SFONPWEKA) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. CAZ003-004-271415- NORTH COAST INTERIOR- 608 PM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA COAST TONIGHT...BRINGING STRONG WINDS AND SNOW LEVELS DOWN TO NEAR 3000 FEET. 4 TO 7 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET THROUGH EARLY WEDNESDAY. (SEE SFONPWEKA AND SFOWSWEKA) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ076-271415- MENDOCINO INTERIOR- 608 PM PST TUE DEC 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:45 PM PST | High Wind Warning | EKA | 14 hr |
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.